# SDR M7K2008F00118

- Difficulty date: September 17, 2007
- Submitted: August 5, 2008
- Operation: Air carrier
- Aircraft: N801MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 3654
- Engine: Tmeca ARRIEL2B1
- System (JASC): 7320 · Fuel Controlling System
- Part: Seal
- Part number: 9560170620
- Condition: Leaking
- Location: Hmu
- Part time: 471 hours
- Component: Hmu
- Component part number: 0292868550
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

SEAL FOUND LEAKING FUEL OVERBOARD WITH FUEL BOOST PUMP PRESSURE APPLIED.  FOLLOWING STARTUP AND SHUTDOWN OF THE FUEL BOOST PUMP FUEL LEAK SLOWED BUT CONTINUED AND WAS BEYOND ALLOWABLE LIMITS OF THE MM.  THIS IS A VERY COMMON PROBLEM WITH ALMOST ALL CONTROLS REQUIRING SEAL REPLACEMENT TYPICALLY AROUND 500 HOURS IN SERVICE AND OFTEN EARLIER.  THIS IS AGGRAVATED BY THE FAILURE OF PILOTS TO USE THEIR CHECKLIST AND ENSURE THAT THE FUEL BOOST PUMP IS ON AND SUPPLYING LUBRICATION TO THE SEAL WHENEVER THE ENGINE IS ROTATING.  IN 50,000 HOURS OF FLIGHT OPS, WE HAVE AVERAGED A SEAL EVERY 1,000 HOURS.  CURRENTLY HAVE BEEN OPERATING WITH THE LATEST SEAL VERSION, TU133A, THAT TO DATE WITH 4500 HOURS SERVICE IN 8 CONTROLS, HAS NOT LEAKED IN OPERATION.  SUGGEST THIS SEAL BE EMBODIED INTO ALL CONTROLS AS SOON AS THE IN SERVICE TESTING IS COMPLETED AS IT SEEMS TO WORK MUCH BETTER THAN THE ORIGINAL SEAL ASSY.  (K)
